Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Amarillo, TX

March 30, 201620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 30, 2016, 3:13 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 3:13 AM CDT (08:13 UTC)
In effect from
Mar 30, 2016, 1:00 PM CDT
Expired
Mar 30, 2016, 8:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3808 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS84 KAMA 300813
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
313 AM CDT WED MAR 30 2016

OKZ001>003-TXZ001>020-302115-
/O.UPG.KAMA.FW.A.0012.160330T1800Z-160331T0000Z/
/O.NEW.KAMA.FW.W.0014.160330T1800Z-160331T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
313 AM CDT WED MAR 30 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
OKLAHOMA AND TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND 1 PM AND END AROUND 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
381 
WWUS84 KAMA 302021
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT WED MAR 30 2016

OKZ001>003-TXZ001>020-310100-
/O.CON.KAMA.FW.W.0014.000000T0000Z-160331T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
321 PM CDT WED MAR 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND
TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TIMING...THROUGH 8 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
194 
WWUS84 KAMA 310055
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT WED MAR 30 2016

OKZ001>003-TXZ001>020-310200-
/O.EXP.KAMA.FW.W.0014.000000T0000Z-160331T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
755 PM CDT WED MAR 30 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS
PANHANDLES...

RELATIVE HUMIDITY VALUES HAVE GRADUALLY INCREASED ABOVE RED FLAG
WARNING CRITERIA LEVELS THIS EVENING. WINDS WILL REMAIN ELEVATED
TONIGHT AND EARLY THURSDAY AS A COLD FRONT PASSES THROUGH THE
COMBINED PANHANDLES.  

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:57 AM CDT, 16 minutes earlier.

Area forecast discussion, Mar 30, 2:57 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
257 AM CDT WED MAR 30 2016

.DISCUSSION...
LARGE UPPER LEVEL TROUGH STRETCHES FROM THE GREAT BASIN INTO THE NORTHERN
PLAINS THIS MORNING. THIS UPPER LEVEL TROUGH IS EXPECTED TO DRIFT
SOUTHWARD. THE TROUGH WILL SHEAR OUT AS IT MAKES ITS TREK SOUTHWARD.
THE PANHANDLES WILL BE IN FOR ANOTHER WINDY DAY TODAY AS A SURFACE
LOW INTENSIFIES OVER THE CENTRAL PLAINS. THIS TIME WINDS SHOULD BE
MORE OUT OF THE SOUTHWEST AND WEST. A COLD FRONT WILL MOVE SOUTH
ACROSS THE PANHANDLES TONIGHT AS THE ELONGATED UPPER LEVEL TROUGH
MOVES SOUTH ACROSS THE SOUTHERN ROCKIES AND CENTRAL PLAINS.

A NORTHWEST FLOW ALOFT WILL BE FOUND OVER THE PANHANDLES THURSDAY
INTO FRIDAY...BEFORE THE FLOW BECOMES MORE NORTHERLY BY FRIDAY NIGHT.
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO SLIDE DOWN THE FRONT RANGE
OF THE ROCKIES AND ONTO THE SOUTHERN PLAINS THURSDAY NIGHT. THIS
DISTURBANCE MAY HAVE JUST ENOUGH LIFT AND MOISTURE TO HELP SQUEEZE OUT
SOME SNOW SHOWERS IN THE NORTHWEST CWA. LITTLE TO NO ACCUMULATIONS
ARE EXPECTED AT THIS TIME.

THE COOLEST DAY SHOULD BE FRIDAY AND THEN TEMPERATURES SHOULD
REBOUND INTO THE WEEKEND AND EARLY NEXT WEEK AS UPPER LEVEL HEIGHTS
RISE WITH THE ARRIVAL OF AN UPPER LEVEL RIDGE BY NEXT TUESDAY.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES
TODAY WITH STRONG SOUTHWEST TO WEST WINDS AND RELATIVE HUMIDITY
VALUES FALLING TO LESS THAN 15 PERCENT.

WE MAY SEE SOME ELEVATED FIRE WEATHER CONDITIONS AGAIN BY SUNDAY AND
AGAIN ON TUESDAY AS SOUTHWEST WINDS PICK UP AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  35  63  34  57 /   0   0   0  10   0
BEAVER OK                  74  37  64  34  59 /   0   0   0   5   0
BOISE CITY OK              64  29  57  30  53 /   0   0   0  20   0
BORGER TX                  73  38  64  37  58 /   0   0   0  10   0
BOYS RANCH TX              71  33  63  34  58 /   0   0   0  10   0
CANYON TX                  72  35  63  33  57 /   0   0   0  10   0
CLARENDON TX               77  39  66  38  60 /   0   0   0   5   0
DALHART TX                 69  31  61  32  56 /   0   0   0  20   0
GUYMON OK                  71  35  61  33  58 /   0   0   0  10   0
HEREFORD TX                70  33  63  33  56 /   0   0   0  10   0
LIPSCOMB TX                76  39  65  36  59 /   0   0   0   5   0
PAMPA TX                   75  37  64  34  58 /   0   0   0   5   0
SHAMROCK TX                79  42  67  39  61 /   0   0   0   5   0
WELLINGTON TX              81  43  68  39  62 /   0   0   0   5   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

3/15
Hazardous weather outlook, Mar 30, 3:07 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
307 AM CDT WED MAR 30 2016

OKZ001>003-TXZ001>020-302115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
307 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO
STRONG SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. AS A
RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND
EARLY EVENING. IN ADDITION...PATCHY BLOWING DUST MAY OCCUR ACROSS THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING.

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.